MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35112
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that immediately after the microcuff was placed, the patient could not be ventilated.The user attempted to suction out the tube, but it was unsuccessful, so a replacement device was required.It was noted that in the removed tube, there was a hard plug.Per additional information received on (b)(6) 2017, the microcuff was placed nasally, without performing suction first.Normally, the patient's nose is suctioned prior to placing the microcuff.The tube was placed without a guiding device.The cuff pressure was set at 5cm water.No further information has been provided at this time.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 15 dec 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
Two used samples were provided for evaluation.Communications with the customer revealed that one sample was the sample involved in the incident, and one was a used representative sample that did not malfunction.However, the samples were not labeled as to which one was the event sample.Also returned was a piece of gauze containing a hardened brown material that is similar in appearance to dried biologic matter.Visual inspection of the did not reveal any obvious occlusions.After decontamination, the samples were examined under magnification.No visible encroachment was observed in either sample.The distal end of the tubes were viewed, and no defects or damage were observed on either tube.Using a 35ml bolus syringe, methylene blue solution was infused through the tubes from the proximal vent connector.This provided a visual to aid in identifying any voids, occlusions, or encroachments inside the tubes.On both samples, the tubes fully filled with blue dye and exited the distal ends without disruption to the flow.The reported event could not be duplicated in the lab.No root cause could be identified.The device history record for um6165xxx was reviewed and the product was produced according to product specifications.All information reasonably known as of 23 jan 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.5 MM, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7076814
Report Number9611594-2017-00161
Device Sequence Number19067275
Product Code BTR
UDI-Device Identifier10680651351125
UDI-Public10680651351125
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number35112
Device Catalogue Number991035112
Device Lot NumberUM6165XXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer12/04/2017
01/22/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date12/19/2017
01/25/2018
Patient Sequence Number1
Patient Age3 MO
Patient Weight6